advertisement
Question
Posted by: hayden | 2010/05/26

emergency

my wife gave birth recently, she got an injection. for how long will this prevent her from falling pregnant?

the morning after pill, if she takes it will it affect her breastfeeding? and for how long.

what other alternatives are there for us to use.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Breast feeding often is one of the factors that naturally contribute to not falling pregnant – although it is not full proof.

Whenever a mom takes a birth control pill that contains estrogen such as the morning after pill it does have the possibility of decreasing the mothers milk supply.

Some mothers who take any type of estrogen containing pill (about 1 of 100 in my reading) seem to lose their milk. In your case with a single cycle of the morning after pill, you could possibly counteract the possible decrease in milk supply by increasing nursing or full expression by hand or with a quality breastpump for 3 to 5 days after the last dose.

In respect to the baby at this time single exposure through mothers milk of increased hormones does not seem to cause increased risks to the infant. It is however not the preferred method of contraception. Using condoms during time might be a good precautionary method.
You are welcome to phone our helpline – 0860100262 where you could be assisted in finding a practitioner as close as possible to you.
Furthermore you are welcome to visit the following website for any more sexual health information and assignments that could be helpful: www.sexualhealth.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: hayden | 2010/05/27

thanks for the heads up

Reply to hayden
Posted by: Gogo | 2010/05/27

Sustain for three month , why are on hurry it wont run away. Give a chance for a kid to recover and your wife also. That place is a no go area.

Reply to Gogo
Posted by: Anon!! | 2010/05/27

Wank it off...

Reply to Anon!!
Posted by: sexologist | 2010/05/27

Breast feeding often is one of the factors that naturally contribute to not falling pregnant – although it is not full proof.

Whenever a mom takes a birth control pill that contains estrogen such as the morning after pill it does have the possibility of decreasing the mothers milk supply.

Some mothers who take any type of estrogen containing pill (about 1 of 100 in my reading) seem to lose their milk. In your case with a single cycle of the morning after pill, you could possibly counteract the possible decrease in milk supply by increasing nursing or full expression by hand or with a quality breastpump for 3 to 5 days after the last dose.

In respect to the baby at this time single exposure through mothers milk of increased hormones does not seem to cause increased risks to the infant. It is however not the preferred method of contraception. Using condoms during time might be a good precautionary method.
You are welcome to phone our helpline – 0860100262 where you could be assisted in finding a practitioner as close as possible to you.
Furthermore you are welcome to visit the following website for any more sexual health information and assignments that could be helpful: www.sexualhealth.co.za

Reply to sexologist
Posted by: boomsie | 2010/05/26

slow down! you are too horney!
hahaha use condoms man

Reply to boomsie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement